SUPPORT AMERICAN FAITHDONATE NOW

Georgian nurse dies of allergic reaction after receiving Astra-Zeneca Covid-19 vaccine

A Georgian nurse who went into anaphylactic shock after receiving the first dose of the British AstraZeneca Covid-19 vaccine has died, leading to fears that many locals will now be wary of being inoculated against the virus.

On Thursday, 27-year-old nurse Megi Bakradze received her first jab of the coronavirus vaccine. Despite never displaying an allergic reaction to other injections, such as her regular flu shot, Bakradze developed an anaphylactic reaction. A day later, the nurse from the small city of Akhaltsikhe died.

In an interview immediately after receiving the jab, but before falling into shock, Bakradze told local station TV9 that vaccination is “necessary.”

Georgia received its first 43,200 doses of the vaccine last Saturday, and some worry that this latest story will jeopardize its rollout, which has only just begun. After Bakradze fell ill, the country’s Ministry of Health revealed that it would not be suspending the use of the British-Swedish developed formula.